Side Effects of Rapamycin (part 2)

Although my “effective dose” is pretty high, around 30mg on a 2 week cycle, even if sinusitis is a side effect it doesn’t bother me. So if “bothering me” is the red line for setting maximum dosage, I’m okay. But if it’s a warning that my immune system is weakened to a dangerous level, that is another story.

2 Likes

“But if it’s a warning that my immune system is weakened to a dangerous level, that is another story.” That is concern I share. I guess only blood work can tell.

1 Like

I really would need at least an orthopantomogram and/or small good quality x-rays with the tip of the roots on the affected side

1 Like

Thanks. Yes, I see now it would be necessary to rule out other possibilities before concluding that my symptoms result from a weakened immune system. And even then, as Sash pointed out, I need bloodwork to confirm. Because my last report showed that WBC had dropped to 3.8 and LYMPH% to 22, I think I will reduce my dosage for now. And with my next dental appointment in 2 weeks, I can get a better sense then of the role of dental issues.

1 Like

My WBC is lower without Rapa. I think that is linked to Copper and Alcohol (when I drink I drink a lot - and am drunk ATM), but although Rapa reduces WBC (I think with a dip about 8-10 days after taking it) it is not the only issue.

In any event I have put in a strategy to increase WBC. I was initially intending to only take Rapa every 4 weeks, but I will try first to get my WBC up and then see if the same things happens. I have about 5 more experiments to perform in the next month anyway.

LOL. What exactly is your strategy for increasing WBC?

Copper supplementation. This week I moved from 2.5mg per day to 7.5 because my copper levels had hardly moved. In the past I used to eat a lot of chocolate which is high in copper, but when I dropped heavy carbs I also dropped chocolate.

1 Like

Thanks for that information.
I am guessing that when my physician recommended supplemental zinc at the beginning of Covid, this resulted in some copper deficiency and lowered WBC. So I’m going to cut back on the zinc and supplement copper til WBC returns to normal.

If it were me I might try supplementing copper without reducing zinc, but first I would need to know how much zinc. Zinc is a trace element with a finely balanced range of ideal availability.

I’m taking 30mg Zi supplement plus I get a little (12 mg) in my multivitamin.

The hard part to assess is what you already get in your diet. Its worth making a guess at this. I know of bad responses to relatively small amounts of Zinc eg 40mg.

Looking at this:

There are problems that can arise at 100mg+ per day. Different people have different responses and there is some zinc in various foodstuffs. The linked report has an RDA of 15mg.

1 Like

Consider Jarrow brand “Zinc Balance” (15 mg zinc + 1 mg copper).

2 Likes

So it seems I’m somewhat sensitive to the amount of Zi I’m taking. Jarrow considers proper balance to be 2mg Cu with 30mg Zi, so I am ordering a 2mg Cu supplement. That might be sufficient without having to cut back on zinc. Thanks for the help.

I am looking at the bilirubin levels to indicate either RBCs not forming properly or dying off, the reticulocyte count to monitor the turnover of RBCs and MCV for the size of the RBCs. Proper creation of RBCs requires copper and B12. (alcohol also causes problems with new RBCs whether that is through copper depletion or otherwise I don’t know). Cocoa is a good copper supplement, but I have personally been avoiding carbs for some time.

This picture explains why:

When you notice side effects that might be immune system related, absolutely go and get your blood levels checked. You don’t need a Rapamycin specific test, just an ordinary blood test that give you a breakdown of things like blood cell amount. That can be a good indicator of how your immune system is doing…

1 Like

I have just taken my 3rd 2mg weekly dose of Rapamycin + GFJ + Metformin + Curcumin + Piperine + EVOO. Unfortunately, I have developed a new side effect. The last two weeks I had canker sores (1 and 3 respectively) and feelings of nausea\euphoria. Yesterday, within hours of taking Rapamycin, I developed a small rash on the back of my hand the size of a dime. I can’t remember the last time I had a rash. It’s probably been a decade. So this is highly suspicious given the timing. Good news is that I slept quite well (could be the 5 mg of melatonin though) without any feelings of nausea or euphoria.

If the rash goes away soon, then no big deal, just like the canker sores. However, I want to be side-effect free before pushing on to 3 mg a week as I feel that I may have increased my bioavailability of the Rapa into the 3-5x range due to the co-taken supplements listed above. The only difference from last week is that I took my Metformin (1g) two hours before the Rapa. This may have increased the bioavailability even more than normal due to enzyme inhibition.

The rash I experience in the 1-1.5 weeks after dosing Rapamycin is without fail on the back of my right hand. (Albeit only once I developed a rash on my right upper arm in addition

Thank you. You are definitely right I must among others get my WBC-levels tested. However, I wanted to get my blood tested 15 days after taking my last Rapamycin dose, to get an impression of the potential changes in cholesterol, CBC-levels etc. Without risking that I get my blood test exactly at the time of a potential cholesterol spike caused by a recent dose of Rapa.
Your post makes me wonder however if I should test in the days after dosing Rapa - to check what my WBC-levels are doing as a result of my recent Rapa dose?

1 Like

Yes, the rash is on the back of my right hand just below my knuckles. It is almost gone a day later.

1 Like

I had a concerning bleeding/petechiae when I first started taking rapamycin. 10-12 red dots on my left arm. I pulled off my shirt because it felt like something was biting me. And then never again.

1 Like

Also I have been experiencing brief pains along my forearms and hands. I hadn’t tied it to Rapamycin, but it appear to have increased in frequency after taking Rapa. Has anyone else felt this? If I were to try to describe it, it feels like my blood vessels hurt.

1 Like